Alert archive / Louisiana / River Flood Warnings in 2011

River Flood Warning 50, NWS New Orleans, LA

June 15, 2011Iberville Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jun 15, 2011, 11:32 AM CDT for Iberville Parish, Louisiana. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 11:32 AM CDT (16:32 UTC)
Expired
Jun 15, 2011, 9:17 PM CDT
In force
10 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Iberville Parish, LA

The river

Written for the forecast point Atchafalaya River at Bayou Sorrel Lock (BSRL1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WGUS84 KLIX 151632
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1132 AM CDT WED JUN 15 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  ATCHAFALAYA RIVER AT MORGAN CITY AFFECTING ST. MARY PARISH 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC047-162232-
/O.NEW.KLIX.FL.W.0050.110615T1632Z-110617T0000Z/
/BSRL1.1.ER.000000T0000Z.110615T1200Z.110616T1800Z.NO/
1132 AM CDT WED JUN 15 2011

* AT  7:00 AM WEDNESDAY THE STAGE WAS 12.0 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.
* IMPACT...AT 12.0 FEET...ON THE FLOOD WAY SIDE (FWS) OF THE 
  PROTECTION LEVEE...RECREATIONAL ACTIVITY AND NAVIGATION ON GRAND 
  RIVER AND THE ATCHAFALAYA MAIN CHANNEL MAY BE CURTAILED BECAUSE OF 
  INCREASED FLOW.

$$

LAC101-162231-
/O.CON.KLIX.FL.W.0002.000000T0000Z-000000T0000Z/
/MCGL1.2.ER.110314T1800Z.110531T2000Z.000000T0000Z.NR/
1132 AM CDT WED JUN 15 2011

THE FLOOD WARNING CONTINUES FOR
  THE ATCHAFALAYA RIVER AT MORGAN CITY.
* UNTIL FURTHER NOTICE.
* AT 11:00 AM WEDNESDAY THE STAGE WAS 7.5 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL SLOWLY OVER THE NEXT 
  FEW DAYS. 
* IMPACT...AT 7.0 FEET...BUILDINGS AT THE FOOT OF ANN STREET ON THE 
  RIVER SIDE OF THE FLOOD WALL WILL FLOOD AS WATER OVERTOPS THE RIO 
  OIL COMPANY DOCK. BUILDINGS ON THE RIVER SIDE OF THE BERWICK 
  FLOODWALL WILL FLOOD. RIVER TRAFFIC RESTRICTIONS WILL BE STRICTLY 
  ENFORCED.


$$
1 follow-up statement
724 
WGUS84 KLIX 160217
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
917 PM CDT WED JUN 15 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

THE INTRACOASTAL WATERWAY AT BAYOU SORREL LOCK AFFECTING IBERVILLE 
PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC047-160247-
/O.CAN.KLIX.FL.W.0050.000000T0000Z-110617T0000Z/
/BSRL1.1.ER.000000T0000Z.110615T1200Z.000000T0000Z.NO/
917 PM CDT WED JUN 15 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE INTRACOASTAL WATERWAY AT BAYOU SORREL LOCK.
* AT 6:00 PM WEDNESDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER HAS FALLEN BELOW THE FLOOD STAGE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 15, 3:10 AM CDT, 8 hours 22 minutes earlier.

Area forecast discussion, Jun 15, 3:10 AM CDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 AM CDT WED JUN 15 2011

.SYNOPSIS...
SURFACE HIGH PRESSURE NOW CENTERED OVER THE SOUTHEAST GULF OF
MEXICO. LOW PRESSURE CENTERED OVER IOWA WITH A COLD FRONT TO
ANOTHER LOW IN WEST TEXAS. AT UPPER LEVELS...HIGH PRESSURE RIDGE
EXTENDS FROM NORTHERN MEXICO ACROSS SOUTHERN LOUISIANA INTO THE
FLORIDA PANHANDLE. CONVECTIVE COMPLEX OVER ARKANSAS IS THROWING
SOME CIRRUS ACROSS NORTHERN PORTIONS OF THE AREA. TEMPERATURES
RUNNING FROM MID 70S TO LOWER 80S AT 3 AM...A LITTLE WARMER THAN
THE PAST COUPLE OF NIGHTS.

&&

.SHORT TERM...
SURFACE HIGH WILL REMAIN IN PLACE THROUGH FRIDAY...AS UPPER RIDGE
CONTINUES TO BUILD INTO THE AREA. CONVECTIVE COMPLEX OVER ARKANSAS
SHOULD CONTINUE TO MOVE EASTWARD AND NOT AFFECT OUR AREA OTHER
THAN SOME CIRRUS THIS MORNING. AS SURFACE WINDS HAVE GAINED A BIT
OF A SOUTHERLY COMPONENT...THIS SHOULD KEEP HIGH TEMPERATURES IN
THE LOWER AND MIDDLE 90S THROUGH FRIDAY. SEE NO NEED TO STRAY VERY
FAR FROM GUIDANCE. WHILE CONVECTION IS POSSIBLE OVER THE NEXT 3
DAYS...AREAL COVERAGE SHOULD BE RATHER LOW...10 PERCENT OR
LESS...WITH BETTER CHANCES REMAINING TO THE NORTH. 35

&&

.LONG TERM...
UPPER AND SURFACE RIDGES EXPECTED TO CONTINUE TO CONTROL THE
WEATHER ACROSS THE AREA INTO EARLY NEXT WEEK. LITTLE DAY TO DAY
CHANGE IN THE WEATHER IS EXPECTED. DAYTIME HIGHS IN THE LOWER AND
MIDDLE 90S WITH OVERNIGHT LOWS IN THE 70S. PRECIPITATION CHANCES
WILL REMAIN SMALL WITH NO ORGANIZED FOCUS FOR CONVECTION. 35

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY MORNING. VERY VERY
ISOLATED LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS EVENING...BUT THESE WILL NOT BE INCLUDED IN THE TAFS.

&&

.MARINE...
A 1015MB HIGH OVER THE CENTRAL GULF WILL GRADUALLY SHIFT EASTWARD
OVER THE NEXT FEW DAYS AND REMAIN OVER THE EAST GULF THROUGH NEXT
WEEK. THIS WILL ALLOW WINDS TO BACK FROM SOUTHWEST TO SOUTH
GENERALLY 5 TO 10 KT RANGE WITH AN INCREASE UP TO 15 KNOTS SOUTH OF
THE MISSISSIPPI SOUND EACH EVENING THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  94  71  95  73 /  10  10  10  10
BTR  96  74  95  74 /  10  10  10  10
ASD  95  74  93  74 /  10  10  10  10
MSY  93  76  93  76 /  10  10  10  10
GPT  93  76  93  74 /  10  10  10  10
PQL  96  72  94  74 /  10  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 15, 11:30 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT WED JUN 15 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-161200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1130 AM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
THERE IS A CHANCE OF ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING DOWNBURST
WINDS...FREQUENT LIGHTNING AND BRIEF LOCALLY HEAVY RAINFALL. SOME
HAIL MAY BE PRODUCED BY THE STRONGER STORMS. THE GREATEST THREAT
WILL BE NORTH OF THE OUTLOOK AREA BUT SOME STORMS MAY ENTER
SOUTHERN MISSISSIPPI AND THE FLORIDA PARISHES OVERNIGHT BEFORE
DISSIPATING WHILE MOVING SOUTH.

RIVER FLOODING...
FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE
MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

24/RR

Nearby

River Flood Warnings in Louisiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.